Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 92, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Aug 5, 2007, 6:57 PM MDT for Grant County, Sierra County, New Mexico. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2007, 6:57 PM MDT (00:57 UTC)
- Expired
- Aug 5, 2007, 7:37 PM MDT
- In force
- 40 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
Counties Grant County, NM, Sierra County, NM
The radar
The El Paso radar (KEPZ), 156 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.0 hours before the alert went out and 304 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:33 PM MDT, 4 hours 24 minutes earlier.
Area forecast discussion, Aug 5, 2:33 PM MDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 233 PM MDT SUN AUG 5 2007 .SYNOPSIS... THE RIDGE OF HIGH PRESSURE ALOFT IS SHIFTING NORTH AS AN UPPER LEVEL DISTURBANCE SLOWLY TRACKS TOWARD THE AREA FROM THE SOUTH. THIS WILL ALLOW ADDED MOISTURE TO WORK BACK INTO THE REGION TONIGHT. THUS AN INCREASE IN THUNDERSTORM COVERAGE IS EXPECTED AS EARLY AS THIS EVENING. SCATTERED STORMS ARE EXPECTED FOR MONDAY. FOR THE REST OF THE WEEK THE PATTERN SHIFTS TO THE CLASSIC SUMMER TIME MONSOONAL FLOW. THIS WILL KEEP AMPLE MOISTURE OVER THE BORDERLAND. DAYTIME HEATING AND WEAK DISTURBANCES SHOULD SPARK AT LEAST ISOLATED STORMS EACH AFTERNOON AND EVENING. && .DISCUSSION... RIDGE ALOFT BEGINNING TO SHIFT NORTH AND AWAY FROM THE CWFA AS A WEAK TROUGH SLIDES WEST WELL TO OUR SOUTH. THE UPPER LOW SITS OVER THE YUMA AREA...AND IS AIDING IN STORM PRODUCTION TO OUR WEST. THE 12Z EPZ SOUNDING SHOWED REDUCED PW...BUT THAT TREND SHOULD BE REVERSING TODAY AS A MORE SOUTHERLY FLOW ALOFT BEGINS TO BRING MID AND UPPER MOISTURE BACK OVER THE AREA. ALOFT WARM TEMPERATURES ARE EXPECTED TO COOL A COUPLE OF DEGREES THIS EVENING. MODELS ARE SPLIT ON THE POPS FOR THIS EVENING AND FOR MONDAY. PROG SOUNDINGS INDICATE PLENTY OF INSTABILITY...BUT WITH ARTIFICIALLY HIGH SFC DEWPOINTS. WILL ALLOW FOR SCATTERED EVENING STORM WEST 2/3RDS AND KEEP THE EAST 1/3RD ISOLATED. EVE/NIGHT MET MAY HAVE TO UPDATE TO INCREASE POPS IF THE GFS VORT MAX/DISTURBANCE COMES IN FROM THE SOUTH..BUT DONT SEE EVIDENCE OF THAT NOW. MONDAY CONTINUES TO MOISTEN AND DESTABILIZE AS THE UPPER THE LOW OVER AZ BEGINS TO LIFT AND SHEAR OVER AZ. EXPECT AN INCREASE IN STORM ACTIVITY...SO SCATTERED POPS IN FCST FOR ALL AREAS. TUESDAY APPEARS SIMILAR AS THE LOW CONTINUES TO SHEAR OUT OVER THE WESTERN CWFA. WEDNESDAY COULD BE A TRANSITION DAY...PROBABLY LESS STORM ACTIVITY. FLOW ALOFT BECOMES MORE SW AS THE UPPER HIGH SHIFTS SE TOWARD THE GULF. AT THE SURFACE THERMAL TROUGHING TO OUR WEST AND A LEE TROUGH TO OUR NORTH WILL WORK WITH THE BERMUDA HIGH EXTENDING INTO TX TO SHIFT MOISTURE OVER THE REGION. FINALLY THE CLASSIC SW MONSOON PATTERN...ALOFT AND AT THE SURFACE. DEEP SOUTHERLY FLOW WILL KEEP TROPICAL MOISTURE OVER THE AREA. DAYTIME HEATING AND WEAK DISTURBANCES SHOULD SPARK AT LEAST ISOLATED STORMS EACH AFTERNOON AND EVENING. && .AVIATION...VALID 06/002Z-07/00Z... GENERALLY VFR CONDITIONS. AREAS OF MVFR AND IFR FOR CIGS AND VSBY IN AND NEAR SHOWERS AND THUNDERSTORMS AFTN/EVE...MAINLY WEST OF A KTCS-KDNM LINE. ONLY ISOLATED EAST OF SAME LINE. LOW CIGS NEAR TSTMS WILL OCNLY OBSCR MTN TOPS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 72 90 72 92 73 / 20 20 30 20 30 SIERRA BLANCA TX 66 90 66 91 72 / 20 20 30 20 30 LAS CRUCES 69 90 69 91 72 / 20 30 30 20 30 ALAMOGORDO 67 90 67 91 69 / 20 30 30 20 20 CLOUDCROFT 49 66 49 68 51 / 20 30 30 30 20 TRUTH OR CONSEQUENCES 68 89 68 91 70 / 30 30 30 20 30 SILVER CITY 63 82 63 82 65 / 50 30 40 30 30 DEMING 69 89 69 90 70 / 40 30 30 20 30 LORDSBURG 68 90 68 91 69 / 40 30 40 30 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 14 / BIRD
Hazardous weather outlook, Aug 5, 10:15 AM MDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1015 AM MDT SUN AUG 5 2007 NMZ022>025-030>032-TXZ055-056-061745- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1015 AM MDT SUN AUG 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND TONIGHT. ISOLATED COVERAGE EXPECTED EAST OF THE RIO GRANDE...MORE WIDESPREAD STORMS WEST OF THE RIVER. MAIN THREAT IS FOR HEAVY RAINFALL WEST. LOCAL FLOODING LIKELY IN SOME AREAS...MAINLY OVER SOUTHWEST NEW MEXICO AND OVER THE GILA. ISOLATED AREAS COULD RECEIVE TWO TO THREE INCHES...WITH FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH TUESDAY. SHOWERS AND THUNDERSTORMS BECOMING ISOLATED TO SCATTERED THROUGH THE PERIOD...WITH THREAT OF FLOODING DECREASING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION WILL BE LIKELY...ESPECIALLY TO MONITOR HEAVY RAINS AND FLOODING. BIRD
In the hours before
Special weather statement, Aug 5, 3:05 PM MDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 305 PM MDT SUN AUG 5 2007 NMZ022>025-030>032-060115- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES 305 PM MDT SUN AUG 5 2007 ...ISOLATED STRONG THUNDERSTORMS ACROSS SOUTHWEST AND SOUTHCENTRAL NEW MEXICO THIS AFTERNOON AND EVENING... A WEAK UPPER LEVEL DISTURBANCE WILL COMBINE WITH NORMAL MONSOONAL MOISTURE TO PRODUCE ISOLATED STRONG THUNDERSTORMS OVER THE AREA THIS AFTERNOON AND EVENING. STORMS MAY PRODUCE WINDS TO 50 MPH WITH BLOWING DUST...ONE HALF INCH HAIL...AND LOCALLY HEAVY RAINFALL. STORMS WILL BE MORE NUMEROUS OVER THE MOUNTAINS AND WEST OF A DEMING...TRUTH OR CONSEQUENCES LINE. MOTORISTS SHOULD BE AWARE OF POSSIBLE LOW VISIBILITY DUE TO DUST ASSOCIATED WITH STORM OUTFLOWS AND HEAVY RAIN NEAR THE CENTER OF STORMS. NEVER DRIVE INTO WATER COVERING A ROADWAY...TURN AROUND...DONT DROWN. MACBLAIN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 2:11 PM MDT | Flash Flood Warning | EPZ | Grant, Sierra | 94 min |
| Aug 6, 3:21 PM MDT | Flash Flood Warning | EPZ | Grant | 84 min |
| Aug 6, 3:54 PM MDT | Flash Flood Warning | EPZ | Grant | 66 min |
| Aug 6, 4:54 PM MDT | Flash Flood Warning | EPZ | Grant | 96 min |
| Aug 6, 4:39 PM MDT | Severe Thunderstorm Warning | EPZ | El Paso, Hudspeth | 51 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.